MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Swelling (2091)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: doctor of veterinary medicine.The actual device has not been returned for evaluation.Based on the result of the investigation, the root cause of the complaint could not be identified.Since actual defective sample was not returned for investigation, we cannot provide detailed information of its actual condition.Retention samples were visually inspected and confirmed free form any contributing defects that would lead to the complaint.Each lot we produce undergoes needle penetration and bacterial endotoxin to assure that our finished products are safe for use and would not cause harm to patient.Based on the records, results are all passed and in accordance to the specification.In addition, we have physicochemical test that is conducted monthly to check the traces of metals and acidity/alkalinity.Results were also passed.Our products are confirmed biocompatible in accordance with iso (b)(4).All finished products are sterilized through electron beam sterilization process and it is also pyrogen-free and does not contain any substance that may cause fever when injected into the blood stream.Furthermore, qc conducts outgoing visual, sensory, and functional inspection to check the condition of the products prior shipping.This issue has been escalated to capa (capa#: (b)(4)) to further confirm our investigation and to verify the effectiveness of the implemented corrective action.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that a patient received an injection and might have gotten an infection.Patient is in good condition post treatment for injection site infection.Patient's original symptoms were resolved, as well as the swelling at the injection site.Additional information received on (b)(6) 2019: the (b)(6), neutered, male pit-bull, was presented with vomiting and diarrhea on (b)(6) 2019.The dog was treated with sub-q fluids for symptoms and with injections of metronidazole and was released.On (b)(6) 2019 the facility was contacted to that the injection site area was swollen and hot.The animal was returned to facility for treatment including culture of injection site and pain medication.No antibiotics were given as he was already being treated with metronidazole.The area culture tested positive for two types of bacterial organisms.The patient was released the same day.The area was resolved after several days as reported in the follow up appointment.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to the d4 section.In the initial report it was reported that catalog # was nn-1825r; however the correct catalog # is nn1825r.

Brand Name
TERUMO NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key8478230
Report Number3003902955-2019-00018
Device Sequence Number11188703
Product Code FMI
UDI-Device Identifier34806017511839
UDI-Public34806017511839
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue NumberNN1825R
Device Lot Number180714C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 82212
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LACTATED RINGERS; SUB-Q FLUIDS AND METRONIDAZOLE
Patient Age1 YR